Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 30, 2006, 4:51 PM CDT for Rock Island County, Illinois; Scott County, Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2006, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 30, 2006, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 16 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:54 PM CDT | FLASH FLOOD | Davenport, IA | STREET FLOODING WITH WATER 3 INCHES DEEP IN THE INTERSECTION OF BRIDGE AVENUE AND 37TH ST IN DAVENPORT. HAD 2.10 INCHES OF RAIN IN ONE HOUR. |
| Apr 30, 5:30 PM CDT | FLASH FLOOD | 5 Ssw Bettendorf, IL | STREET FLOODING. 1.97 INCHES OF RAIN BETWEEN 4 AND 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 302152
FFWDVN
IAC163-ILC161-010045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
* UNTIL 745 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A TRAIN OF THUNDERSTORMS MOVING OVER THE WARNED
AREA. AS MUCH AS AN INCH AND THREE QUARTERS IN AN HOUR HAS BEEN
REPORTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERDALE...PRINCETON...LE CLAIRE...ELDRIDGE...DAVENPORT...
BETTENDORF...ROCK ISLAND...RAPIDS CITY...PORT BYRON...MOLINE...
MILAN...HAMPTON...EAST MOLINE AND COAL VALLEY.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 291 AND 306.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 7.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 2 AND 18.
ADDITIONAL RAINFALL IS EXPECTED AS MORE THUNDERSTORMS ARE EXPECTED
TO MOVE OVER THE AREA.
LAT...LON 4134 9074 4134 9045 4148 9044 4166 9020
4166 9067
$$
LRE2 follow-up statements
000
WGUS73 KDVN 302327
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT SUN APR 30 2006
IAC163-ILC161-010045-
SCOTT IA-ROCK ISLAND IL-
624 PM CDT SUN APR 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
EASTERN ROCK ISLAND AND SOUTHEASTERN SCOTT COUNTIES...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS WITH VERY HEAVY RAIN THAT HAD INITIATED THE
FLOODING IN THE WARNED AREA WERE MOVING AWAY FROM THE AREA.
DUCK CREEK IN DAVENPORT REMAINS HIGH WITH RUNOFF FROM THESE
THUNDERSTORMS. MANY OTHER CREEKS AND STREAMS IN THE AREA AS WELL AS
OTHER LOW LYING...SLOW TO DRAIN AREAS WILL STILL HAVE HIGH WATER FOR
SOME TIME THOUGH THE RAIN HAS STOPPED FALLING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERDALE...
PRINCETON...LE CLAIRE...ELDRIDGE...DAVENPORT...BETTENDORF...SILVIS...
RAPIDS CITY...PORT BYRON...HAMPTON AND EAST MOLINE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 291 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 2.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 7.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 2 AND 18.
LAT...LON 4134 9074 4134 9045 4148 9044 4166 9020
4166 9067
$$
LRE000
WGUS73 KDVN 010040
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 PM CDT SUN APR 30 2006
IAC163-ILC161-010048-
SCOTT IA-ROCK ISLAND IL-
739 PM CDT SUN APR 30 2006
...THE FLASH FLOOD WARNING FOR EASTERN ROCK ISLAND AND SOUTHEASTERN
SCOTT COUNTIES EXPIRES AT 745 PM CDT...
THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN HAVE MOVED OUT OF
THE WARNED AREA. ALSO...REPORTS ARE THAT THE FLOOD WATERS HAVE
RECEDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
THUNDERSTORMS MAY STILL MOVE ACROSS THE QUAD CITIES AREA LATER THIS
EVENING...WITH MORE RAINFALL EXPECTED LATER TONIGHT AND MONDAY.
KEEP ABREAST OF LATER DEVELOPMENTS AS MORE LOCALIZED FLOODING IS
POSSIBLE.
LAT...LON 4134 9074 4134 9045 4148 9044 4166 9020
4166 9067
$$
LREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:05 AM CDT, 14 hours 46 minutes earlier.
Area forecast discussion, Apr 30, 2:05 AM CDT, 14 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 205 AM CDT SUN APR 30 2006 .DISCUSSION... LARGE ELONGATED UPPER LOW OVER THE PLAINS IN THE PROCESS OF DEEPENING AND CONSOLIDATING /BECOMING VERTICALLY STACKED/ TO OUR WEST OVER WESTERN IA NEXT 12 HRS. LATEST MSAS SFC ANALYSIS SHOWS NICE PRES RISE/FALL COUPLET WITH SFC LOW IN WESTERN MO WITH GREATEST FALLS OVER FAR NORTHERN MO AND SOUTH CENTRAL IA ATTIM INDICATING MODELS ON TARGET WITH NORTHWARD MOVEMENT. ENERGY IN PACIFIC NORTHWEST EARLY THIS MORNING WILL SHIFT ACROSS THE NORTHERN ROCKIES ON MON AND AID IN PULLING THE LOW NORTHWARD INTO SOUTHERN CANADA BY 12Z TUE. WV IMAGERY SHOWS PRONOUNCED SHORTWAVE AND MID LEVEL DRY PUNCH LIFTING QUICKLY UP INTO THE CWA WITH RADAR SHOWING COVERAGE OF RAIN DIMINISHING SOMEWHAT... TRANSITIONING TO NORTH/SOUTH BAND WITHIN ZONE OF LOW-MID LEVEL WARM ADVECTION ON NOSE OF 50 KT SOUTHERLY LLJ. OVERALL... PCPN NEXT COUPLE OF DAYS LIKELY TO NOT BE AS PERSISTENT OR WIDESPREAD LIKE WHAT WE/VE SEEN PAST 18-24 HRS. TODAY AND TONIGHT WITH OCCLUSION TO OUR WEST AND MUCH OF AREA ON COOL SIDE... AND CONTINUED MOISTURE ADVECTION... REDEVELOPMENT OF PCPN LIKELY AT ALMOST ANY TIME. PCPN CHARACTER CHANGING FROM STRATIFORM TO SHOWERY AS STEEPER MID LEVEL LAPSE RATES ADVECT IN WITH UPPER LOW PULLING NORTH. POTENTIAL FOR THUNDER AS WELL ESP SOUTHEAST IA...WEST CENTRAL IL AND NORTHEAST MO WITH H5 COLD POCKET (-20C) AND RESULTANT STEEPENING OF MID LEVEL LAPSE RATES. SPC HAS SOUTHEAST CWA IN SLIGHT RISK FOR SEVERE THIS AFTN/EVE. PROBLEMS WITH SEVERE POTENTIAL ATTIM IS 1) LACK OF DRYING AND SUFFICIENT INSTABILITY WITH SOUNDINGS SHOWING FAIRLY SATURATED COLUMN AND NO SUBSTANTIAL BREAKS IN CLOUDS APPARENT TO OUR SOUTH/WEST... 2) LOCATION OF JET WELL TO OUR SOUTH ACROSS SOUTHERN PORTIONS OF MO AND IL. SEVERE WX REPORTS YESTERDAY /SAT/ PLOT ALONG AND SOUTH OF JET AXIS AS ONE WOULD EXPECT. CONTINUED TREND OF LIMITED DIURNAL SWINGS NEXT FEW DAYS DUE TO CLOUDS AND PCPN... FAVORING COOL SIDE OF GUIDANCE FOR MAXES AND WARM SIDE FOR MINS. NO CHANGES MADE BEYOND MON. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05
Hazardous weather outlook, Apr 30, 5:59 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 559 AM CDT SUN APR 30 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 559 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER NORTHWEST MISSOURI WILL SLOWLY LIFT NORTH THROUGH WESTERN IOWA TODAY AND THIS EVENING...REACHING SOUTHERN MINNESOTA MONDAY MORNING. PERIODS OF SHOWERS WITH LIGHT TO MODERATE RAIN WILL PERSIST INTO MONDAY AS ABUNDANT MOISTURE CONTINUES TO GET PULLED UP AHEAD OF THIS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. HOWEVER...IT APPEARS THAT INSTABILITY WILL BE LIMITED DUE TO CLOUDS AND ABUNDANT MOISTURE...THUS ANY ISOLATED STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. BREEZY TO WINDY CONDITIONS WILL ALSO PERSIST TODAY. SOUTHEAST...TO SOUTH WINDS WILL LIKELY BE STRONGEST THIS MORNING...SUSTAINED BETWEEN 20 AND 25 MPH IN MANY AREAS...AND GUSTING BETWEEN 35 TO 40 MPH AT TIMES. THIS MAY CAUSE PROBLEMS FOR DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST...WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OCCASIONAL SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL LINGER MONDAY AND MONDAY NIGHT. NO SEVERE WEATHER IS EXPECTED WITH THE STORMS. BY TUESDAY MORNING...STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE AROUND 1 INCH IN MOST LOCATIONS...WITH LOCALLY HIGHER AMOUNTS TO NEAR 2 INCHES POSSIBLE. BECAUSE THIS RAIN WILL HAVE FALLEN OVER A PROLONGED PERIOD NO FLASH FLOODING OR RIVER FLOODING IS EXPECTED. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 05
In the hours before
Local storm report, Apr 30, 4:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 S ROCK ISLAND 41.42N 90.59W
04/30/2006 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
MIKEZLocal storm report, Apr 30, 4:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL ROCK ISLAND 41.48N 90.58W
04/30/2006 E1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
MIKEZLocal storm report, Apr 30, 4:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL ROCK ISLAND 41.48N 90.58W
04/30/2006 E0.88 INCH ROCK ISLAND IL TRAINED SPOTTER
SPOTTER REPORTED PEA TO NICKEL SIZE HAIL WITH HEAVY RAIN
&&
MIKEZLocal storm report, Apr 30, 4:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL ROCK ISLAND 41.48N 90.58W
04/30/2006 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
MIKEZLocal storm report, Apr 30, 4:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HEAVY RAIN MILAN 41.44N 90.56W
04/30/2006 E1.75 INCH ROCK ISLAND IL TRAINED SPOTTER
STREETS HAVE 6 TO 8 INCHES OF WATER RUNNING ALONG THE
CURBS.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
Nearby
Flash Flood Warnings in Illinois, 2006Flash Flood Warnings in Iowa, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.